MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No event date was given, therefore an approximate date of (b)(6) 2019 was used as the event date.(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 3, 2019 that accutrac 200 laser fiber was used in a procedure performed on an unknown date.According to the complainant, during procedure, the laser fiber broken during insertion.There was no serious injury nor adverse patient effects as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that accutrac 200 laser fiber was used in a procedure performed on an unknown date.According to the complainant, during procedure, the laser fiber broken during insertion.There was no serious injury nor adverse patient effects as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: no event date was given, therefore an approximate date of (b)(6)2019 was used as the event date.Block h6: problem code 1069 captures the reportable event of fiber broke.Block h10: one accutrac 200 laser fiber was returned in one piece.The fiber measured approximately 310.6 cm from the top of the connetor to the tip.Exposed glass portion of the tip measured approximately 3.5mm and was fractured.Examination under magnification revealed that the fiber tip was fractured with a portion detached.The condition of the returned device confirmed the reported event.Review and analysis of all available information indicated that the fiber was received for analysis with the tip detached, this was likely as a result of handling during procedure, and the device had no influence on the event.Therefore, the most probable root cause is adverse event related to procedure.A dhr (device history record) review was performed and the device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9530896
Report Number3005099803-2019-06345
Device Sequence Number399628
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000008488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1